| Model Number |
10-88-00 |
| Medical Device Problem Code |
Pumping Stopped (1503)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump stopped during the case and there was no alarm, either audible or visual.Customer tried to restart the pump without success, therefore hand crank was started; normal alarms of runaway motor due to hand cranking appeared.The pump was then turned off and on again and stopped hand cranking: the value on the screen went up, but the pump didn't turn.Customer believed to have the pump lid overridden at this point, however no alarm was working on the involved arterial pump.Lastly, the affected pump was changed with a centrifugal one and everything started again.Surgery was completed with no patient injury.
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in (b)(6).Through follow-up communication livanova learned that the involved arterial pump stopped during case on (b)(6) 2023 at around 17:05 or 17:06.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue: affected pump was working properly when turned on.Full functional testing was completed on the pump, also with the sensors connected, no issue arisen.Moreover, a completed a simulation of what occurred was performed and when hand cranking was done, the alarms still worked.Pump was then changed out for a loan and has been taken back to the workshop for review.Loan roller pump was installed and fully tested, also with sensors, without issues.In addition, e/p (electronics and power) pack was changed as per customer's request.The serial read-out of the affected pump (real time device parameters and setting recording file) was analyzed and revealed that on date of event the following error message was stored: 01.12.23!17:06:47.443 15=canap 50ah=control_stop 8 2, that suggests that the pump was wrongly linked to the cardioplegia module.Livanova is investigating if this is the root cause of the pump stop.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Additional Manufacturer Narrative
Based on the log files analysis and considering that the pump stopped without any alarm, it can be assumed that the arterial pump was wrongly linked to the cardioplegia module, consequently, it is highly probable that the cardioplegia bubble alarm stopped the arterial pump.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
Event or Problem Description
See initial report.
Event or Problem Description
See initial report.
Additional Manufacturer Narrative
Udi related data quality updates only d2a.Common device name has been corrected in the dedicated section.D2b.Device product code has been corrected in the dedicated section.G.4 pma/510(k) number has been corrected in the dedicated section.